Alert archive / Alabama / Dense Fog Advisories in 2017

Dense Fog Advisory 21, NWS Mobile, AL

April 17, 20175 counties in Alabama; Okaloosa County, Santa Rosa County, Florida

NWS Mobile, AL issued this dense fog advisory at Apr 17, 2017, 5:39 AM CDT for 5 counties in Alabama; Okaloosa County, Santa Rosa County, Florida. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Apr 17, 2017, 5:39 AM CDT (10:39 UTC)
Expired
Apr 17, 2017, 9:00 AM CDT
In force
3 hr
Issued by
NWS Mobile, AL

Counties Butler County, AL, Conecuh County, AL, Covington County, AL, Crenshaw County, AL, Escambia County, AL, Okaloosa County, FL, Santa Rosa County, FL

The radar

The Eglin Afb radar (KEVX), 108 km from the middle of the area, began a volume at 10:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 10.7 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2017-04-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2017-04-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2336 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

696 
WWUS74 KMOB 171039
NPWMOB

URGENT - WEATHER MESSAGE
National Weather Service Mobile AL
539 AM CDT Mon Apr 17 2017

...Dense Fog Advisory in effect for South-Central Alabama and
parts of the Western Florida Panhandle until 9 AM CDT...

ALZ056>060-FLZ203>206-171400-
/O.NEW.KMOB.FG.Y.0021.170417T1039Z-170417T1400Z/
Conecuh-Butler-Crenshaw-Escambia-Covington-Santa Rosa Inland-
Santa Rosa Coastal-Okaloosa Inland-Okaloosa Coastal-
Including the cities of Evergreen, Greenville, Brantley, Luverne,
Atmore, Brewton, Flomaton, Andalusia, Opp, Jay, Milton, Bagdad, 
Gulf Breeze, Navarre, Crestview, Destin, Eglin AFB, 
Fort Walton Beach, Niceville, Seminole, Valparaiso, and Wright
539 AM CDT Mon Apr 17 2017

...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM CDT THIS MORNING...

The National Weather Service in Mobile has issued a Dense Fog
Advisory, which is in effect until 9 AM CDT this morning. 

* VISIBILITY...Dropping to one half statute mile or less.

* IMPACTS...Increasingly hazardous driving conditions will result. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Dense Fog Advisory means visibilities will frequently be reduced
to less than one quarter mile. If driving, slow down, use your 
headlights, and leave plenty of distance ahead of you.

&&

$$
1 follow-up statement
138 
WWUS74 KMOB 171348
NPWMOB

URGENT - WEATHER MESSAGE
National Weather Service Mobile AL
848 AM CDT Mon Apr 17 2017

...Dense Fog Advisory Will be Allowed to Expire at 9am...


ALZ056>060-FLZ203>206-171500-
/O.EXP.KMOB.FG.Y.0021.000000T0000Z-170417T1400Z/
Conecuh-Butler-Crenshaw-Escambia-Covington-Santa Rosa Inland-
Santa Rosa Coastal-Okaloosa Inland-Okaloosa Coastal-
Including the cities of Evergreen, Greenville, Brantley, Luverne,
Atmore, Brewton, Flomaton, Andalusia, Opp, Jay, Milton, Bagdad, 
Gulf Breeze, Navarre, Crestview, Destin, Eglin AFB, 
Fort Walton Beach, Niceville, Seminole, Valparaiso, and Wright
848 AM CDT Mon Apr 17 2017

...DENSE FOG ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING...

Observations show the fog deck lifting and dissipating with
visibilities improving across the area. Patchy areas of dense fog
may still linger through 10am. 

$$

What forecasters said that day

The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this dense fog advisory went out at Apr 17, 4:40 AM CDT, 59 minutes earlier.

Area forecast discussion, Apr 17, 4:40 AM CDT, 59 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
440 AM CDT Mon Apr 17 2017

.NEAR TERM /Now Through Monday night/...A ridge in the lowest 6k'
of the atmosphere remains in place through the near term. This
ridge brings another slug of drier air over southeastern portions
of the forecast area today. A shortwave moving to/over northern
portions of the Lower Mississippi River Valley will fire up
shra/tsra mainly to the northwest of the area, and when subsidence
ahead of this shortwave combines with subsidence from a weak
shortwave passing south of the northern Gulf, will help to keep
the forecast generally rain free today into this evening. Some
spillover from the activity to the west and northwest is possible,
so have put a slight chance/low chance over areas northwest of
the Alabama River. Increased mid/upper level cloud cover from this
activity over the Lower Mississippi river Valley will again lead
to a west to east gradient in temps today, with highs ranging from
the low 80s west of the Alabama/Mississippi River to upper 80s
over eastern portions of the forecast area. The same increased
cloudiness lasting into the overnight hours will lessen the
radiational cooling overnight over western portions of the area,
again leading to a general west to east gradient of lows tonight.
Lows expected to range from the upper 50s east to around 60 west,
low to mid 60s along the coast. /16

.SHORT TERM /Tuesday Through Wednesday night/...A weak surface
high pressure ridge will persist across the region through
midweek. Meanwhile, a weak upper level shortwave will pass very
slowly to the north of the forecast area on Tuesday, and then take
a turn toward the southeast on Wednesday, with subtle upper level
impulses moving west to east over the area. Will start off
Tuesday with patchy fog across the entire forecast area, followed
by isolated to scattered rain showers and a few thunderstorms
developing mainly across our Mississippi. A few showers and
storms are expected to develop on Wednesday across our eastern
zones closest to the upper level shortwave. Otherwise, dry
conditions will persist across the remainder of the forecast area.
Patchy fog will likely reform across the entire forecast area
late Tuesday night into Wednesday, and again late Wednesday night.

High temperatures Tuesday and Wednesday will range from 83 to 88
degrees inland areas, and from 78 to 83 degrees along the coastal
sections. Low temperatures Tuesday night will range from 57 to 62
degrees inland areas, with mid 60s at the beaches. Lows Wednesday
night will be a degree or two warmer across the board. /22

.LONG TERM /Thursday Through Sunday/...The weak surface high
pressure ridge will remain in place across the region through
Friday morning, and then shift south late in the week as a
surface low forms across the southern plains. This low pressure
area will lift northeast toward the lower Great lakes through
Saturday night, while an associated cold front approaching from
the northwest passes through the forecast area Saturday night into
Sunday. An upper level ridge of high pressure building in from
the west will also shift south as a large upper level trough
deepens over the eastern conus through the long term. Mainly dry
weather will persist through Friday night, followed by isolated
to scattered showers and thunderstorms returning to the region
over the weekend.

The warm temperatures will continue through Saturday with highs
in the mid to upper 80s inland areas, and the upper 70s to lower
80s across the immediate coastal sections. Low temperatures each
night will range from 60 to 64 degrees inland areas, and from 64
to 69 degrees along the coast. Cooler temperatures are expected on
Sunday in the wake of the cold front. /22

&&

.MARINE...A surface ridge will stretching west over the Southeast
will weaken into mid week, but become re-enforced mid week as a
surface ridge moves to the East Coast and a surface low develops
over the Plains. /16

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      81  61  82  60 /  20  10  10  10
Pensacola   80  62  81  64 /   0  10  10  10
Destin      80  65  80  66 /   0   0  10  10
Evergreen   85  57  86  57 /  10  10  10  10
Waynesboro  82  59  83  58 /  30  20  20  20
Camden      85  57  86  58 /  20  10  10  10
Crestview   86  55  86  58 /   0   0  10  10

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Apr 16, 11:53 AM CDT, 17 hours 46 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Mobile AL
1153 AM CDT Sun Apr 16 2017

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-171700-
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland-
Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal-
Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George-
1153 AM CDT Sun Apr 16 2017

This Hazardous Weather Outlook is for portions of south central
Alabama...southwest Alabama...northwest Florida and southeast
Mississippi.

.DAY ONE...This Afternoon and Tonight

Scattered thunderstorms are expected today. A few may become
strong enough to contain small hail and gusty winds.

There is a moderate risk of dangerous rip currents through
tonight.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

There is a moderate risk of dangerous rip currents through
Wednesday.

.SPOTTER INFORMATION STATEMENT...

Activation of SkyWarn Severe Storm Spotter networks is not
expected through Saturday.

GMZ630>635-650-655-670-675-171700-
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Choctawhatchee Bay-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Destin to Pensacola FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Destin to Pensacola FL from 20 to 60 NM-
1153 AM CDT Sun Apr 16 2017

This Hazardous Weather Outlook is for portions of the coastal
waters of Alabama and northwest Florida.

.DAY ONE...This Afternoon and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

No hazardous weather is expected at this time.

Nearby

Dense Fog Advisories in Alabama, 2017Dense Fog Advisories in Florida, 2017Every dense fog advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.